MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number BNI35DFCT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia ablation procedure for premature ventricular contractions (pvcs) with a thermocool® sf nav bi-directional catheter and suffered a cardiac tamponade requiring pericardiocentesis.During the procedure, the patient became hypotensive and a cardiac tamponade was confirmed via intracardiac echocardiography (ice).Pericardiocentesis was performed and yielded 300 ml, but 250 ml was re-infused, for a total loss of 50 ml.Patient was reported to be in stable condition.There is no evidence of extended hospitalization.There is no information regarding patient outcome.It is unknown during which phase the event occurred.There were no patient factors cited that may have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it may have been related to procedure or patient condition, but not related to any bwi product malfunction.No transseptal puncture was performed.There is no sheath information.There is no information regarding generator parameters, generator settings, overall ablation time at the site of injury, or last ablation cycle time at the site of injury.Power was not titrated during ablation.Irrigated catheter flow was set on standard sf settings.There is no information regarding anticoagulation during the procedure.There were no errors reported on any bwi equipment during the procedure.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on (b)(6) 2018.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an idiopathic ventricular tachycardia ablation procedure for premature ventricular contractions (pvcs) with a thermocool® sf nav bi-directional catheter and suffered a cardiac tamponade requiring pericardiocentesis.The returned device was visually inspected and it was found in normal conditions.The catheter was evaluated for carto 3 functionality and it was recognized by the system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.Then the catheter was tested for electrical performance and stockert compatibility and it was found within specifications.Additionally, a deflection and an irrigation test were performed and the catheter passed the tests.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use states that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.It was reported that a patient underwent an idiopathic ventricular tachycardia ablation procedure for premature ventricular contractions (pvcs) with a thermocool® sf nav bi-directional catheter and suffered a cardiac tamponade requiring pericardiocentesis.The returned device was visually inspected and it was found in normal conditions.The catheter was evaluated for carto 3 functionality and it was recognized by the system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.Then the catheter was tested for electrical performance and stockert compatibility and it was found within specifications.Additionally, a deflection and an irrigation test were performed and the catheter passed the tests.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The catheter passed all specifications.The root cause of the adverse event remains unknown.The instructions for use states that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.(b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key7098233
Report Number2029046-2017-01236
Device Sequence Number16439608
Product Code LPB
UDI-Device Identifier10846835003208
UDI-Public(01)10846835003208(11)160620(17)190531(10)17491272L
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Model NumberBNI35DFCT
Device Catalogue NumberBNI35DFCT
Device Lot Number17491272L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2018
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer11/15/2017
11/15/2017
Initial Report FDA Received Date12/07/2017
Supplement Report FDA Received Date02/27/2018
04/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;